U.S. doctors online nowAsk doctors free
A 35-year-old member asked:

can you take desyrel (trazodone) clonazepam and ativan?

2 doctor answers4 doctors weighed in
Dr. Donald Jacobson
A Verified Doctoranswered
A US doctor answeredLearn more
Unusual combo: Yes, but only under the supervision of a physician and you should know the exact reason for taking each medication.
Dr. Alan Ali
Dr. Alan Alianswered
Psychiatry 32 years experience
Desyrel/Benzos: I would not advise taking 2 Benzodiazepines (Ativan (lorazepam) & Klonopin) at same time.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

CA
A 36-year-old member asked:

Is there anything I can do for my brain zaps after tapering down from Zoloft (sertraline) and klonopin?

2 doctor answers6 doctors weighed in
Dr. Theodore Cole
Specializes in Family Medicine
Yes: The best approach is with neurotransmitter therapy according to the neuroresearch protocol. Not only will it fix the zaps, it will most likely correct the reason why you were placed on these drugs to begin with.
A 36-year-old member asked:

My doctor prescribed clonazepam 1mg to help with anxiety. Will it harm me to take 2mg tablet?

3 doctor answers8 doctors weighed in
Dr. Ronan Monsef
Specializes in Family Medicine
No: Never change the dosage of a prescribed medication without informing your prescribing doctor. There's a reason you were prescribed that dosage.
CA
A 43-year-old member asked:

What is the best way to phase out lorazepam? Klonopin (clonazepam) or valium?

3 doctor answers12 doctors weighed in
Dr. Peter Kurzweil
Internal Medicine 50 years experience
Under guidance of md: Sedative dependencies are, by definition, dangerous should the drug be stopped abruptly. A knowledgeable physician needs to prescribe the drug, be aware of the potential for dependency in that particular person, follow them closely, never refill a prescription without a face-to face visit, know the signs of and potential for dependency each case. Do not try to phase this out on your own. C ur doc.
Dr. Donald Hazlett
Psychiatry 54 years experience
There are occasions in certain known reliable patients that one can and maybe should refill the scrip without a face-to-face visit, i.e. unable to schedule a quick visit and there would be a significant risk of withdrawal. There are a number of scenarios like that which may be exceptions. Most often there should be a face-to-face visit as Dr. Kurzwell suggested.
Nov 13, 2011
A 32-year-old member asked:

How fast can I stop taking 1mg of clonazepam if I have been taking it for 1year for anxiety?

2 doctor answers6 doctors weighed in
Dr. John Moranville
Psychiatry 36 years experience
Taper: I would taper it over a couple of weeks. Take 3/4 for 5 days, 1/2 for 5 days, 1/4 for 5 days and then stop. That will prevent any physical withdrawal. Of more concern would be recurrence of the underlying anxiety. Many antidepressants work well for anxiety (e.g. Paxil, (paroxetine) mirtazepine, and effexor).
Dr. Pamela Pappas
Psychiatry 42 years experience
I have seen people need longer tapers than this, with more incremental reductions sometimes too. I totally agree about the possible resurgence of anxiety symptoms. The 2 can be confusing to tease apart.
Aug 2, 2012
A 43-year-old member asked:

Klonopin, (clonazepam) valium, or librium. Do they all sedate?

1 doctor answer2 doctors weighed in
Dr. Alan Ali
Dr. Alan Alianswered
Psychiatry 32 years experience
Sedatives: All have sedative effects, dose related.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Nov 28, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.